I am on my first experience of azathioprine, trying to come off pred for the second time (the first time I tried to come off of it, I think aspirin made me flare, but that could just be wishful thinking).
I would call your GI see if you can go back up to 40mg for a couple of weeks to get the flare under control and then taper by 5mg or 2.5mg of or something until you get down to 20mg and then maybe do 2.5 every two weeks? I only say this b/c of some posts I have read that seemed to have worked for some ppl doing a very slow taper. I think it must be better for us to do slow tapers than to have to keep on going back up to 40mg? But that is my own theory and not based on anything....as my sister keeps telling me, there is no MD after my name.
Beth, 32 ~ hoping to taper pred successfully, wish me luck!
Major Flare Sept/Oct 07
UC dx'd 03/00 (Proctosigmoiditis); Pancolitis since 09/07
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Prilosec, Probiotics.
Minimal Change Disease (Kidney Disorder) dx'd 09/07 - partial remission since 03/08
Prednisone 25mg 1xday, Simvastatin 20mg 1xday, Diovan 160mg 2xday. Tekturna 300mg 1xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs. Do you have edema? If so, check your blood protien level!